Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 46, NWS State College, PA

May 29, 20128 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 29, 2012, 5:03 PM EDT for 8 counties in Pennsylvania. It was in force for 72 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 5:03 PM EDT (21:03 UTC)
Expired
May 29, 2012, 6:15 PM EDT
In force
72 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA

The radar

The State College radar (KCCX), 119 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 5:05 PM EDTTSTM WND DMG2 N Mooredale, PANUMEROUS TREES AND WIRES DOWN
May 29, 5:05 PM EDTTSTM WND DMGNewville, PALARGE TREES DOWN
May 29, 5:45 PM EDTTSTM WND DMGEmigsville, PALARGE TREE BLOCKING ROAD NEAR JOHN RUDY COUNTY PARK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 1:03 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS51 KCTP 292103
SVRCTP
PAC001-041-043-071-075-099-107-133-292215-
/O.NEW.KCTP.SV.W.0046.120529T2103Z-120529T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHWESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WESTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 615 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  POTTSVILLE TO SHIPPENSBURG...MOVING EAST AT 40 MPH. THESE STORMS
  ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  SEVEN STARS AND GETTYSBURG...
  PINE GROVE FURNACE AND BOILING SPRINGS...
  HARRISBURG AND LICKDALE...
  HEIDLERSBURG AND SUMMIT STATION...
  LEMOYNE...
  LAKE MEADE AND EAST BERLIN...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 274...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 28 AND 121...I-83
BETWEEN MILE MARKERS 23 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 322...ROUTE 322/22...ROUTE 422...STATE ROAD 61...STATE
ROAD 94...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 3972 7746 3997 7746 4018 7754 4034 7733
      4042 7713 4067 7667 4080 7631 4084 7629
      4054 7616 4049 7643 4032 7616 4005 7659
TIME...MOT...LOC 2103Z 250DEG 34KT 4065 7620 4004 7745

$$

FORECASTER: GARTNER/JUNG
1 follow-up statement
180 
WWUS51 KCTP 292205
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT TUE MAY 29 2012

PAC041-099-107-292215-
/O.CAN.KCTP.SV.W.0046.000000T0000Z-120529T2215Z/
CUMBERLAND PA-PERRY PA-SCHUYLKILL PA-
605 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN SCHUYLKILL...
SOUTHEASTERN PERRY AND CUMBERLAND COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3993 7713 4013 7702 4016 7698 4016 7691
      4020 7693 4022 7690 4022 7686 4026 7689
      4035 7680 4049 7643 4032 7617 4005 7658
      3985 7713
TIME...MOT...LOC 2205Z 250DEG 34KT 4085 7547 4024 7673

$$

PAC001-043-071-075-133-292215-
/O.CON.KCTP.SV.W.0046.000000T0000Z-120529T2215Z/
ADAMS PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
605 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN YORK...LEBANON...NORTHWESTERN LANCASTER...
SOUTHEASTERN DAUPHIN AND NORTHEASTERN ADAMS COUNTIES...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 49 MILES NORTHEAST OF NEWMANSTOWN
TO HIGHSPIRE...MOVING EAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  MAYTOWN AND ELIZABETHTOWN...
  CLEONA AND SAND HILL...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 274...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 69 AND 90...I-83
BETWEEN MILE MARKERS 23 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 15...ROUTE 22...ROUTE
322...ROUTE 422...STATE ROAD 94...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3993 7713 4013 7702 4016 7698 4016 7691
      4020 7693 4022 7690 4022 7686 4026 7689
      4035 7680 4049 7643 4032 7617 4005 7658
      3985 7713
TIME...MOT...LOC 2205Z 250DEG 34KT 4085 7547 4024 7673

$$

FORECASTER: GARTNER/JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:36 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 29, 3:36 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS CENTRAL PENNSYLVANIA THIS EVENING
AND EARLY TONIGHT. A SECONDARY TROUGH WILL PASS THROUGH THE AREA
ON WEDNESDAY...FOLLOWED BY COOLER WEATHER FOR THURSDAY. UNSETTLED
WEATHER SHOULD RETURN LATE IN THE WEEK AS A LOW PRESSURE SYSTEM
DEVELOPS IN THE SOUTH-CENTRAL STATES AND MOVES NORTHEAST.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
ON-GOING SEVERE WEATHER IS ALREADY STARTING TO SLIDE OUT OF THE
NWRN COS. THE REAL COLD FRONT APPEARS RATHER NEBULOUS/ILL-DEFINED
AT THIS TIME...BUT DOES NOT APPEAR TO BE INTO NW PA JUST YET AS
PRESSURES ARE FLAT OR CONTINUE TO FALL. WINDS HAVE SHIFTED SOME TO
THE W/NW OVER OH...AND SHOULD BE A GOOD SIGN FOR THE END OF THE
EVENT. SVR THREAT CONTINUES INTO THE EVENING IN THE FAR SE...BUT
SHOULD BE OVER IN THE CENTRAL COS IN THE NEXT 3-4 HRS. THREATS ARE
BOTH HAIL AND WIND. SB CAPES RUNNING ABOVE 3000J/KG IN THE ERN COS
RIGHT NOW PER SPC MESO ANALYSIS GRAPHIC...BUT A LITTLE CAP THERE
IS HELPING THE CONVECTION WAIT UNTIL THE PRE-FRONTAL TROUGH COMES
BY TO TAP INTO IT. SVR WATCHES COVER THE ENTIRE AREA...BUT THE NW
MAY BE CANCELLED SOON. SO FAR THE RAIN HAS NOT BEEN HEAVY ENOUGH
TO WARRANT ANY FLOOD ADVYS/WARNS. THE CELLS APPEAR TO BE MOVING
STEADILY...BUT HAVE LITTLE ORGANIZATION. THIS IS EXPECTED TO
CONTINUE INTO THE EVENING.

OVERNIGHT CLEARING WILL ALLOW SOME FOG TO FORM IN AREAS THAT HAVE
HAD RAIN. THE WINDS WILL GO VERY LIGHT WITHOUT MUCH OF A DYNAMIC
PUSH. OTHERWISE...TEMPS WILL DIP INTO THE M50S TO M60S...WHICH IS
ABOUT NORMAL FOR AN EARLY SUMMER DAY.

INSTABILITY GOES UP WITH THE HEATING OF THE DAY BEHIND THE MAIN
FRONT ON WED. PLUS...A TROUGH OF LOW PRESSURE SHOULD SWING THROUGH
THE REGION IN THE MIDDLE OF THE DAY AS WELL. WILL CONTINUE TO
MENTION SLIGHT CHCS OF THUNDER FOR MOST OF THE AREA EXCEPT THE
SC/SE. SMALL HAIL GUSTY WINDS ARE POSSIBLE FROM THESE CELLS WED
LATE MORNING AND AFTN. MAXES WILL BE 5-10F COOLER THAN TUES...AND
MUCH CLOSER TO NORMAL. THE SE WILL STILL BE 5-10F ABOVE NORMAL ON
MAXES WITH NEARLY FULL SUN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
ANOTHER PROGRESSIVE SHORTWAVE TROUGH WILL DIVE ESEWD FM THE
ARROWHEAD OF MN AND TRACK ALONG THE U.S/CANADIAN BORDER REACHING
NRN NEW ENGLAND ON THURS. A SECONDARY COLD FRONT WILL ACCOMPANY
THIS SYSTEM AND PUSH EWD THROUGH CENTRAL PA WED NGT. NLY FLOW
ASSOCIATED WITH SFC HIGH PRESSURE SLIDING EWD INTO PA FM THE UPPER
MS VLY WILL BRING A MUCH COOLER AND DRIER AIRMASS TO THE REGION ON
THURS. BERYL WILL LIFT NEWD FM THE NC COAST INTO THE NRN ATLC BY
THE END OF THE PD. A STG MID-UPPER LEVEL TROUGH DIVING SEWD THRU
THE CENTRAL STATES SHOULD FORM AN AREA OF LOW PRES OVR THE SRN
PLAINS/LWR MS VLY WHICH SHOULD TRACK NWD INTO THE OH VLY/GRT LKS
FRI-FRI NGT.

THUR NGT-FRI MORNING LOOKS RATHER CHILLY ESP IN THE NRN TIER WITH
HIGH PRES OVRHEAD AND PWS BLW NORMAL. OVRRNG TYPE RAINS SHOULD
EVENTUALLY REACH THE AREA FRI-FRI NGT AS THE PLAINS SYS EVOLVES
NEWD INTO THE LWR LKS. MODEL SPREAD IS HIGH REGARDING THIS SYSTEM
SO OPTED FOR EVEN MODEL COMPROMISE SPLIT BETWEEN THE SLOWER GFS
AND PROGRESSIVE EURO.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
GFS/EC ENSEMBLE MEANS SHOW A H5 TROUGH PERSISTING OVER THE NE
STATES/NEW ENG WITH THE LOCAL AREA UNDER NW FLOW ON THE SW EDGE
OF THE LOW CENTER. INTERESTING TO NOTE THAT THE NAO IS FCST TO
APPROACH MINUS 3 WHICH WOULD FAVOR COOLER THAN NORMAL TEMPS.
HOWEVER THE GEFS WANTS TO REBOUND HEIGHTS ABOVE NORMAL WHILE THE
ECENS KEEPS A LW TROUGH IN PLACE WITH CLOSED LOW OVR NRN NEW ENG.
CONFIDENCE IS LESS THAN AVERAGE AND THEREFORE HEDGED LONG TERM
GRIDS TWD THE GLOBAL ENSEMBLE MEANS TO ADDRESS THE UNCERTAINTY IN
THE LARGE SCALE PATTERN.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEAR TERM AVIAITON CONCERNS REVOLVE AROUND ONGOING AND DEVELOPING
CONVECTION AREAWIDE. TRIED TO TIME MAIN AREA OF STORMS THROUGH
EACH AIRFIELD...HOWEVER...CONVECTIVE DEVELOPMENT WILL KEEP THE
CHANCE OF A TSRA AT ANY TIME THROUGH LATE AFTERNOON.

MAIN AREA OF SHRA/TSRA WILL EXIT THE EASTERN AREA AROUND 23Z AND
THEN AREAS OF BR WILL DEVELOP OVERNIGHT AT MOST SITES.

OUTLOOK...
WED...AM FOG POSS. ISOLD AFTN SHRA/TSRA POSS.
THU...NO SIG WX EXPECTED.
FRI...PM THUNDERSTORM IMPACTS POSSIBLE.
SAT...THUNDERSTORM IMPACTS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...RXR/STEINBUGL
LONG TERM...RXR/STEINBUGL
AVIATION...CERU/TYBURSKI
Hazardous weather outlook, May 29, 3:51 PM EDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
351 PM EDT TUE MAY 29 2012

PAZ004>006-010-011-017-024-033-302000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
351 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034-035-037-041-042-045-046-049>053-058-
302000-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
351 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

VERY HEAVY RAIN WILL FALL FROM THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...AND SOME STORMS MAY MOVE VERY SLOWLY. FLASH
FLOODING IS A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-302000-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
351 PM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 314 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, May 29, 3:19 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
319 PM EDT TUE MAY 29 2012

PAZ058-292000-
SCHUYLKILL PA-
319 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SCHUYLKILL COUNTY...

AT 318 PM EDT...A STRONG THUNDERSTORM WAS NEAR MUIR...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT TREMONT...JOE ZERBEY AIRPORT AND
MINERSVILLE.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 126.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE
ROAD 61.

LAT...LON 4058 7600 4057 7603 4058 7605 4053 7617
      4051 7625 4051 7634 4049 7644 4060 7660
      4083 7624 4063 7598

FORECASTER: RXR
Special weather statement, May 29, 3:28 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT TUE MAY 29 2012

PAZ041-046-292000-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
328 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LYCOMING COUNTY...

AT 324 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUBOISTOWN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT MONTOURSVILLE...HUGHESVILLE AND PICTURE ROCKS.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 13 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 118.

LAT...LON 4145 7676 4141 7675 4135 7667 4126 7657
      4113 7705 4124 7715 4146 7678

FORECASTER: GARTNER/JUNG
Local storm report, May 29, 3:36 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     3 SE PETERSBURG         40.54N  78.01W
05/29/2012                   HUNTINGDON         PA   911 CALL CENTER

            TREES AND WIRES DOWN POWER POLES SNAPPED

&&

EVENT NUMBER CTP1200067

TYBURSKI
Local storm report, May 29, 3:55 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
355 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             ROARING BRANCH          41.57N  76.95W
05/29/2012  M0.70 INCH       LYCOMING           PA   TRAINED SPOTTER

0345 PM     HAIL             MERCERSBURG             39.83N  77.90W
05/29/2012  M0.88 INCH       FRANKLIN           PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1200068
EVENT NUMBER CTP1200069

TYBURSKI
Local storm report, May 29, 4:35 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     1 NE BROCKPORT          41.28N  78.72W
05/29/2012                   ELK                PA   911 CALL CENTER

            TREES AND WIRES DOWN

0150 PM     TSTM WND DMG     3 S OSCEOLA             41.94N  77.34W
05/29/2012                   TIOGA              PA   UTILITY COMPANY

            TREES AND WIRES DOWN

0215 PM     TSTM WND DMG     TIOGA JUNCTION          41.95N  77.12W
05/29/2012                   TIOGA              PA   UTILITY COMPANY

            TREES AND WIRES DOWN

0240 PM     TSTM WND DMG     1 E MANSFIELD           41.81N  77.06W
05/29/2012                   TIOGA              PA   UTILITY COMPANY

            TREES AND WIRES DOWN

&&

EVENT NUMBER CTP1200070
EVENT NUMBER CTP1200071
EVENT NUMBER CTP1200072
EVENT NUMBER CTP1200073

TYBURSKI
Local storm report, May 29, 4:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
456 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     3 SW BLOSSBURG          41.65N  77.11W
05/29/2012                   TIOGA              PA   UTILITY COMPANY

            TREES AND WIRES DOWN

0415 PM     TSTM WND DMG     5 W DUSHORE             41.53N  76.50W
05/29/2012                   SULLIVAN           PA   911 CALL CENTER

            TREES AND WIRES DOWN ON LAMBERT HILL ROAD

0437 PM     TSTM WND DMG     3 SE ENGLISH CENTER     41.41N  77.21W
05/29/2012                   LYCOMING           PA   TRAINED SPOTTER

            NUMEROUS TREES DOWN IN BROOKSIDE

0450 PM     HAIL             BERWICK                 41.06N  76.25W
05/29/2012  M0.70 INCH       COLUMBIA           PA   AMATEUR RADIO

            DIME SIZE HAIL IN BERWICK

&&

EVENT NUMBER CTP1200074
EVENT NUMBER CTP1200075
EVENT NUMBER CTP1200076
EVENT NUMBER CTP1200077

TYBURSKI

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:38 AM EDTSpecial Weather StatementCTPWarren67 min
May 29, 11:47 AM EDTSevere Thunderstorm WarningCTPWarren58 min
May 29, 12:20 PM EDTSpecial Weather StatementCTPWarren25 min
May 29, 12:48 PM EDTSpecial Weather StatementCTPWarren27 min
May 29, 1:13 PM EDTSpecial Weather StatementCTPPotter47 min
May 29, 1:21 PM EDTSpecial Weather StatementCTPClinton24 min
May 29, 1:22 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk53 min
May 29, 1:28 PM EDTSpecial Weather StatementCTPMcKean32 min
May 29, 1:32 PM EDTSevere Thunderstorm WarningCTPTioga43 min
May 29, 1:36 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter69 min
May 29, 1:58 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin62 min
May 29, 2:07 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter38 min
May 29, 2:12 PM EDTSevere Thunderstorm WarningCTPCambria, Clearfield, Elk63 min
May 29, 2:17 PM EDTSevere Thunderstorm WarningCTPTioga58 min
May 29, 2:29 PM EDTSpecial Weather StatementCTPHuntingdon31 min
May 29, 2:43 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter62 min
May 29, 3:06 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Juniata, Mifflin, Perry, Snyder and 1 more39 min
May 29, 3:09 PM EDTSpecial Weather StatementCTPSullivan36 min
May 29, 3:13 PM EDTSevere Thunderstorm WarningCTPTioga32 min
May 29, 3:16 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Clinton, Fulton, Huntingdon and 2 more44 min
May 29, 3:19 PM EDTSpecial Weather StatementCTPSchuylkill41 min
May 29, 3:28 PM EDTSpecial Weather StatementCTPLycoming32 min
May 29, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan, Tioga54 min
May 29, 3:43 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Montour, Northumberland, Perry and 3 more77 min
May 29, 3:55 PM EDTSevere Thunderstorm WarningCTPBedford, Centre, Clinton, Franklin, Fulton, Huntingdon and 5 more65 min
May 29, 4:26 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Sullivan34 min
May 29, 4:30 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Perry, York45 min
May 29, 5:15 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Franklin, Lebanon, Schuylkill3 hr
May 29, 5:23 PM EDTSevere Thunderstorm WarningCTPSchuylkill43 min
May 29, 5:37 PM EDTFlash Flood WarningCTPCumberland, Dauphin, Lebanon, Perry, Schuylkill3 hr
May 29, 5:48 PM EDTSevere Thunderstorm WarningCTPAdams, Lancaster, Lebanon, York72 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.